Home » Frequently asked Questions on Health » What should I do for pain in stomach, back and neck after a psychiatric problem?

What should I do for pain in stomach, back and neck after a psychiatric problem?

Q: I have suffered from extreme anxiety and severe sleeplessness 2.5 years back. I consulted a psychiatrist who prescribed me Mirtaz 15 (0-0-1). I took it for a month and felt slightly better. But as advised by the doctor I could not continue beyond 3 months. I consulted another doctor who advised rivotril 2 mg (0-0-1). I took it for about 10 months. I felt better as long as I took the medicine. When I tried to discontinue, anxiety and sleeplessness reappeared. Then I tapered the medicine and left it in about a month. But after I left medicine, I had severe withdrawal symptoms for about 1 year. Now I am feeling better without any medicine. But I still have pain in my stomach muscles, back and in my neck. The pain is more when I get up in the morning and reduces slightly afterwards and continues throughout the day. This pain is causing discomfort to me throughout the day. Please advice me as to how to get rid of all these pains and lead a normal life?

A:According to the details submitted, you had severe anxiety symptoms for which you took Mirtazepine (Mirtaz) only for 1 month and then Clonazepam. (Rivotril) for 10 months. You need to know few things about anxiety disorder specifically generalized anxiety and panic disorders. The symptoms generally lasts for more than 6 months to 1 year. So you need to continue the medication longer than the illness, may be for more than one year after you recover completely. After this we try to taper and stop it. If anxiety symptoms re-emerge then we need to go back to the previous dose of the medication and continue for next few months, and try to taper and stop every 6 months till there is no re-emergence of symptoms. So for management of anxiety (Generalized anxiety and panic attacks) you need a combination of Antidepressant which takes care of your anxiety (i.e., Mirtazepine, SSRIs, TCAs) and a Benzodiazepine (i.e., Clonazepam, Alprazolam etc). In your case, taking only Clonazepam (Rivotril) was not the correct way of management and the withdrawal symptoms you were talking about were not ‘withdrawal’ symptoms but the symptoms of the ongoing illness. Now you are again complaining of the physical symptoms of anxiety disorder. So start the combination of Mirtazepine + Clonezepam, as you responded very well to those medications in the past. This time you do not stop it in between.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------